MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a neff percutaneous access set separated from the external cannula during a nephrostomy procedure.As a result, another same-model device was used.The external cannula kinked inside the renal pelvis.During wire guide insertion, the hub detached and went inside the patient's pelvis, requiring retrieval using a snare.No other adverse effects to the patient have been reported.Additional information regarding the patient and device has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 27sep2021 stated the patient did not have tortuous or abnormal anatomy.It was clarified that the "external cannula" referenced by the customer is the sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: asst ovest milanese in italy informed cook of an issue with an npas-100-nt (neff percutaneous access set) from lot 14018605.The customer stated the neff hub detached from the external cannula (sheath).The separated portion of the device was retrieved from the patient¿s renal pelvis with a snare in the same procedure.The patient did not experience any adverse effects.A review of the complaint history, device history record, and quality control inspections of the device were conducted during the investigation.The customer did not return the complaint device for evaluation.A device failure analysis could not be completed.However, a document based investigation evaluation was performed.There are sufficient controls in place to detect damage prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.There are no non-conformances for lot 14018605.There are no related non-conformances for relevant sheath subassembly lots.A database search revealed there is an additional complaint on this lot for the same failure (reported under medwatch report #:1820334-2021-02218).This complaint was reported from the same user facility.Additional final lots containing the same sheath subassembly lots were reviewed.Seven lots were found.No additional complaints or related nonconformances were noted from these lots.Based on this information, it is feasible to suggest that non-manufacturing-related factors contributed to the event.Considering the above information, there is no evidence that nonconforming product exists in house or in the field.A review of product labeling was conducted.This device is not packaged with instructions for use.Based on the device master record and device history record, there is no indication the complaint device was manufactured out of specification.The customer reported that the sheath kinked during the procedure.This could have led to additional force being required to withdraw the device, causing the hub to detach.However, this cannot be confirmed without additional information or examination of the complaint device.Based on the information provided, no inspection of returned product, and the results of the investigation, it was concluded component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12529077
Report Number1820334-2021-02219
Device Sequence Number1100445
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)240610(10)14018605
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Device Lot Number14018605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/27/2021
01/11/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/30/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER AMPLATZ WIRE GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown